Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 8, NWS Eureka, CA
NWS Eureka, CA issued this severe thunderstorm warning at Jul 30, 2025, 5:10 PM PDT for Trinity County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 5:10 PM PDT (00:10 UTC)
- Expired
- Jul 30, 2025, 6:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WUUS56 KEKA 310010
SVREKA
CAC105-310100-
/O.NEW.KEKA.SV.W.0008.250731T0010Z-250731T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eureka CA
510 PM PDT Wed Jul 30 2025
The National Weather Service in Eureka has issued a
* Severe Thunderstorm Warning for...
West Central Trinity County in northwestern California...
* Until 600 PM PDT.
* At 510 PM PDT, a severe thunderstorm was located 6 miles northeast
of Del Loma, or 17 miles west of Weaverville, moving north at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4079 12315 4079 12335 4105 12340 4103 12306
TIME...MOT...LOC 0010Z 183DEG 8KT 4084 12325
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JB1 follow-up statement
294 WWUS56 KEKA 310053 SVSEKA Severe Weather Statement National Weather Service Eureka CA 553 PM PDT Wed Jul 30 2025 CAC105-310103- /O.EXP.KEKA.SV.W.0008.000000T0000Z-250731T0100Z/ Trinity CA- 553 PM PDT Wed Jul 30 2025 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 PM PDT FOR WEST CENTRAL TRINITY COUNTY... && LAT...LON 4079 12315 4079 12335 4105 12340 4103 12306 TIME...MOT...LOC 0010Z 183DEG 8KT 4084 12325 $$ JJW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:40 PM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 30, 12:40 PM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1240 PM PDT Wed Jul 30 2025
.SYNOPSIS...Chance of thunderstorms is forecast for the interior
of Northwest California through Friday. Storms may produce strong
and gusty outflow winds, heavy rain and hail.
&&
.DISCUSSION...
Scattered to numerous thunderstorms are forecast to fire up over
Trinity County and eastern portions of Humboldt and Del Norte this
afternoon and evening. Storms will likely produce a combination
of heavy rain, gusty outflow winds and perhaps near 1" hail.
Chances for storms are highest in Trinty (45-55%) and much less
for eastern Del Norte and eastern Humboldt (15-25%). Strikes on
dry fuel beds away from the precip cores and swift N-NW storm
motions, may still result in numerous fire starts. Now, individual
CAMS continue to indicate isolated precip cores with 0.50in/hr
over Trinity County. Soundings also continue to indicate
inverted-V profiles and potential for micro-bursts with outflow
gusts to 30-50 mph.
The mostly wet thunderstorm activity is forecast to continue on
Thursday, with a more northward and eastward shift in the axis
storm activity. Once again greatest chances will be over Trinity
with lower chances along the periphery of NE Humboldt and eastern
Del Norte. Confidence on the areal coverage for Trinity is low
and for now will hold off on hoisting another fire weather watch
for abundant lightning.
Friday will also feature another round of thunderstorms, confined
to mostly the northern Trinity mountains. Potential for thunderstorms
should decrease on Saturday as 500mb heights build and drier
westerly flow spreads across the area. A shorter wavelength
trough will approach on Sunday bringing yet another round of
possible showers and interior thunderstorms. Otherwise, temps will
remain near seasonal averages through the weekend. Incoming
trough on Sunday will likely induce stronger westerly to northwest
winds for our typically dry and windy areas; Lake, southern
Mendocino and eastern Trinity. These enhanced breezes may last
into Monday.
Interior temperatures will likely begin to warm up by mid next
week. How warm remains uncertain. 500mb heights pump up to 588DM
or more and suspect some of the more typical valley hot spots will
reach or exceed 100F. Models continue to show upstream troughs in
westerly flow busting down the ridge and may mitigate the threat
for another long duration heat wave.
&&
.AVIATION...
18Z TAFs...Broad upper troughing with embedded shortwave disturbances
are maintaining a deep marine layer. This will continue to greatly
reduce the chances for LIFR ceilings and fog (visibility of 1/2SM
or less). Scattered interior thunderstorms are forecast this afternoon,
mainly in Trinity County. Storm downdrafts may produce strong
outflow wind gusts with micro-bursts. Severe to extreme turbulence
are forecast in and around storms. Southerly wind reversal eddies
will develop Wednesday and will further add to more diurnally
persistent stratus. Soundings show further deepening likely under
this continued pattern and this will keep the stratus more
persistent, but a period of scattering is possible.
&&
.MARINE...
Winds are forecast to trend upward today, with gusts up to 25-30
kts in the outer waters and gusts to 15-20 kts possible nearshore.
Wind driven seas of 5-7 ft are forecast for the outer waters
today, with slightly higher and steeper waves found south of Cape
Mendocino. Steep wind waves south of the Cape may propagate
nearshore, with seas rising to 6-7 ft tonight. A similar pattern
is expected Thu through Fri, with the potential for slightly
higher winds into the weekend. Localized gales force gusts are
likely downwind of Cape Mendocino.
&&
.FIRE WEATHER...A red flag warning for abundant lightning remains
in effect for zones 283 and 204 through this evening. Storms will
likely produce a combination of heavy rain, gusty outflow winds
and perhaps near 1" hail. Strikes on dry fuel beds away from the
precip cores may still result in numerous fire starts. The mostly
wet thunderstorm activity is forecast to continue on Thursday,
with a more northward and eastward shift. Once again greatest
chances will be over the Shasta-T in zone 283 and perhaps along
the periphery of NE Humboldt and eastern Del Norte. Confidence on
the areal coverage is low and for now will hold off on hoisting
another fire weather watch for lightning. Friday will also feature
another round of thunderstorms, confined to mostly the northern
Trinity mountains. Potential for thunderstorms should decrease on
Saturday as 500mb heights build and drier westerly flow spread
across the area. A shorter wavelength trough will approach on
Sunday or Sunday night bringing yet another round of possible
showers and interior thunderstorms. Otherwise, temps will remain
near seasonal averages through the weekend. Incoming trough on
Sunday will likely induce stronger westerly to northwest winds for
our typically dry and windy areas; Lake, southern Mendocino and
eastern Trinity.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning until 11 PM PDT this evening for CAZ204-
283.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 PM this afternoon to 3 PM PDT
Thursday for PZZ455.
Small Craft Advisory until 3 AM PDT Thursday for PZZ470.
Small Craft Advisory until 3 PM PDT Thursday for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Special weather statement, Jul 30, 4:12 PM PDT, 58 minutes before
Special Weather Statement National Weather Service Eureka CA 412 PM PDT Wed Jul 30 2025 CAZ108-111-302345- Northeastern Mendocino Interior CA-Southern Trinity CA- 412 PM PDT Wed Jul 30 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MENDOCINO AND SOUTH CENTRAL TRINITY COUNTIES UNTIL 445 PM PDT... At 412 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Covelo, moving southwest at 5 mph. HAZARD...Wind gusts up to 40 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of Northeastern Mendocino and South Central Trinity Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3998 12324 4002 12302 3992 12296 3982 12315 TIME...MOT...LOC 2312Z 66DEG 5KT 3995 12306 MAX HAIL SIZE...0.50 IN MAX WIND GUST...40 MPH JB
Special weather statement, Jul 30, 4:29 PM PDT, 41 minutes before
Special Weather Statement
National Weather Service Eureka CA
429 PM PDT Wed Jul 30 2025
CAZ107-310000-
Northern Trinity CA-
429 PM PDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRINITY COUNTY
UNTIL 5 PM PDT...
At 429 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Denny, or 18 miles east of Hoopa, moving northeast at
10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northwestern Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4100 12329 4107 12341 4116 12336 4116 12335
4115 12333 4114 12333 4114 12329 4112 12328
4112 12327 4109 12326 4108 12324 4107 12320
4108 12319 4108 12313
TIME...MOT...LOC 2329Z 222DEG 7KT 4108 12332
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Jul 30, 4:33 PM PDT, 37 minutes before
Special Weather Statement
National Weather Service Eureka CA
433 PM PDT Wed Jul 30 2025
CAZ107-108-310000-
Southern Trinity CA-Northern Trinity CA-
433 PM PDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TRINITY COUNTY
UNTIL 5 PM PDT...
At 433 PM PDT, Doppler radar was tracking a strong thunderstorm over
Big Bar, or 13 miles northwest of Hayfork, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hayfork, Big Bar, Del Loma and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4074 12342 4092 12340 4087 12306 4065 12316
4068 12342
TIME...MOT...LOC 2332Z 197DEG 12KT 4074 12326
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Jul 30, 4:41 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service Eureka CA
441 PM PDT Wed Jul 30 2025
CAZ107-310015-
Northern Trinity CA-
441 PM PDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TRINITY COUNTY
UNTIL 515 PM PDT...
At 441 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Carrville, or 23 miles northeast of Weaverville,
moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Carrville and Trinity Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4095 12261 4092 12270 4110 12284 4118 12259
4100 12254 4101 12255 4100 12255 4100 12256
4099 12256 4099 12257 4098 12258 4098 12260
4096 12260 4096 12261
TIME...MOT...LOC 2341Z 155DEG 14KT 4100 12263
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Jul 30, 4:53 PM PDT, 17 minutes before
Special Weather Statement
National Weather Service Eureka CA
453 PM PDT Wed Jul 30 2025
CAZ108-111-310015-
Southern Trinity CA-Northeastern Mendocino Interior CA-
453 PM PDT Wed Jul 30 2025
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN
MENDOCINO AND SOUTH CENTRAL TRINITY COUNTIES UNTIL 515 PM PDT...
At 453 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 20 miles northeast of Covelo, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northeastern Mendocino and South Central
Trinity Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4012 12316 4008 12297 4007 12297 4006 12295
4003 12295 4002 12296 4002 12295 4000 12295
3999 12294 3984 12297 3989 12327
TIME...MOT...LOC 2352Z 15DEG 9KT 4005 12306
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJWSpecial weather statement, Jul 30, 5:03 PM PDT, 7 minutes before
Special Weather Statement National Weather Service Eureka CA 503 PM PDT Wed Jul 30 2025 CAZ107-310030- Northern Trinity CA- 503 PM PDT Wed Jul 30 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TRINITY COUNTY UNTIL 530 PM PDT... At 503 PM PDT, Doppler radar was tracking a strong thunderstorm near Del Loma, or 17 miles west of Weaverville, moving north at 15 mph. HAZARD...Wind gusts up to 50 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Del Loma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4073 12321 4077 12339 4096 12333 4089 12308 TIME...MOT...LOC 0003Z 201DEG 10KT 4080 12326 MAX HAIL SIZE...0.50 IN MAX WIND GUST...50 MPH JB
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:03 PM PDT | Special Weather Statement | EKA | Trinity | 27 min |
| Jul 30, 5:17 PM PDT | Areal Flood Advisory | EKA | Trinity | 20 min |
| Jul 30, 5:18 PM PDT | Special Weather Statement | EKA | 27 min | |
| Jul 30, 5:23 PM PDT | Special Weather Statement | EKA | Trinity | 37 min |
| Jul 30, 5:27 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Jul 30, 5:37 PM PDT | Flash Flood Warning | EKA | Trinity | 3 hr |
| Jul 30, 5:47 PM PDT | Special Weather Statement | EKA | Trinity | 28 min |
| Jul 30, 6:05 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 40 min |
| Jul 30, 6:23 PM PDT | Areal Flood Advisory | EKA | Trinity | 3 hr |
| Jul 31, 4:01 PM PDT | Special Weather Statement | EKA | Trinity | 29 min |
| Jul 31, 4:08 PM PDT | Special Weather Statement | EKA | Trinity | 37 min |
| Jul 31, 4:25 PM PDT | Special Weather Statement | EKA | Trinity | 35 min |
| Jul 31, 4:30 PM PDT | Special Weather Statement | EKA | Siskiyou | 30 min |
| Jul 31, 4:41 PM PDT | Special Weather Statement | EKA | Trinity | 34 min |
| Jul 31, 4:43 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.